Alert archive / Washington / Gale Warnings in 2016
Gale Warning 78, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 23, 2016, 11:36 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2016, 11:36 AM PDT (18:36 UTC)
- Expired
- Sep 23, 2016, 3:22 PM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
202 WHUS76 KSEW 231836 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1136 AM PDT FRI SEP 23 2016 PZZ132-240245- /O.UPG.KSEW.SC.Y.0234.000000T0000Z-160924T0900Z/ /O.NEW.KSEW.GL.W.0078.160923T1836Z-160924T0000Z/ /O.NEW.KSEW.SC.Y.0236.160924T0000Z-160924T0900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1136 AM PDT FRI SEP 23 2016 ...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 PM THIS AFTERNOON. A SMALL CRAFT IS IN EFFECT FROM 5 PM THIS AFTERNOON UNTIL 2 AM SATURDAY. * WAVES...4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET LATER THIS AFTERNOON. * WIND...SOUTHERLY 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATER THIS AFTERNOON. * TIMING...WIND SPEEDS ARE EXPECTED TO PEAK BY 1 PM PDT THIS AFTERNOON AND THEN SLOWLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-240000- /O.UPG.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ /O.NEW.KSEW.GL.W.0078.160923T1836Z-160924T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 1136 AM PDT FRI SEP 23 2016 ...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WAVES...3 TO 6 FEET...SUBSIDING LATER THIS AFTERNOON. * WIND...SOUTHERLY 25 TO 35 KNOTS...EASING LATER THIS AFTERNOON. * TIMING...WIND SPEEDS ARE EXPECTED TO PEAK BY 1 PM PDT THIS AFTERNOON BEFORE SLOWLY SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-156-170-173-176-240245- /O.CON.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ /O.CON.KSEW.SW.Y.0034.160924T0000Z-160924T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1136 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE COASTAL WATERS UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... * COMBINED SEAS...10 TO 12 FEET. * WIND...SOUTHERLY 15 TO 30 KNOTS...BECOMING WESTERLY AFTER NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ153-240245- /O.CON.KSEW.SC.Y.0235.000000T0000Z-160924T0000Z/ /O.CON.KSEW.SW.Y.0034.160924T0000Z-160924T0900Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 1136 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NEARSHORE WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT TO 10 NM UNTIL 5 PM PDT THIS AFTERNOON... THE GALE WARNING HAS EXPIRED. * COMBINED SEAS...10 TO 12 FEET. * WIND...SOUTHEAST 20 TO 30 KNOTS...BECOMING WESTERLY AFTER NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-240245- /O.CON.KSEW.RB.Y.0021.000000T0000Z-160924T0600Z/ GRAYS HARBOR BAR- 1136 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE GRAYS HARBOR BAR... * COMBINED SEAS 6 TO 8 FT...BUILDING TO 9 OR 10 FT THIS AFTERNOON. * BAR CONDITION...MODERATE...BECOMING ROUGH THIS AFTERNOON. * FIRST MAXIMUM EBB...AROUND 1045 AM PDT THIS MORNING. * SECOND MAXIMUM EBB...AROUND 1115 PM PDT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-240245- /O.CON.KSEW.SC.Y.0234.160924T0000Z-160924T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1136 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... * WAVES...BUILDING TO 2 TO 4 FEET THIS EVENING. * WIND...RISING FROM THE WEST AT 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-240000- /O.CON.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1136 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 5 PM PDT THIS AFTERNOON... * COMBINED SEAS...9 OR 10 FEET. * WIND...EAST OR SOUTHEAST 15 TO 25 KNOTS...BECOMING SOUTHWEST 15 TO 25 KNOTS AFTER NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-240000- /O.CON.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ PUGET SOUND AND HOOD CANAL- 1136 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 5 PM PDT THIS AFTERNOON... * WAVES...2 TO 4 FEET. * WIND...SOUTHERLY 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
1 follow-up statement
943 WHUS76 KSEW 232222 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 322 PM PDT FRI SEP 23 2016 PZZ133-134-240000- /O.CAN.KSEW.GL.W.0078.000000T0000Z-160924T0000Z/ /O.EXA.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NORTHERN INLAND WATERS AND ADMIRALTY INLET UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE TO 20 KNOTS OR LESS LATER THIS AFTERNOON. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE TO 3 FEET OR LESS LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-240630- /O.CAN.KSEW.GL.W.0078.000000T0000Z-160924T0000Z/ /O.EXT.KSEW.SC.Y.0236.160923T2222Z-160924T0700Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PDT TONIGHT... ...GALE WARNING IS CANCELLED... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL BECOME WESTERLY LATE TODAY BEFORE EASING OVERNIGHT. WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-156-240630- /O.CAN.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ /O.EXT.KSEW.SW.Y.0034.160923T2222Z-160924T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FOR MUCH OF THE NEARSHORE WATERS UNTIL 2 AM PDT SATURDAY... * SWELLS...WESTERLY 9 OR 10 FEET...SUBSIDING TO 7 OR 8 FEET LATE TONIGHT. * DOMINANT PERIOD...11 OR 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ153-240630- /O.CAN.KSEW.SC.Y.0235.000000T0000Z-160924T0000Z/ /O.EXT.KSEW.SW.Y.0034.160923T2222Z-160924T0900Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FOR THE NEARSHORE WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT TO 10 NM UNTIL 2 AM PDT SATURDAY... * SWELLS...WESTERLY 9 OR 10 FEET...SUBSIDING TO 7 OR 8 FEET LATE TONIGHT. * DOMINANT PERIOD...11 OR 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ170-173-176-240630- /O.EXT.KSEW.SC.Y.0233.000000T0000Z-160924T0900Z/ /O.CAN.KSEW.SW.Y.0034.160924T0000Z-160924T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... * COMBINED SEAS...10 TO 12 FEET...IN WESTERLY SWELLS...SUBSIDING TO 8 FEET LATE TONIGHT. * WIND...NORTHWEST 15 TO 25 KNOTS...EASING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-232330- /O.CAN.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA... WIND SPEEDS HAVE EASED BELOW ADVISORY CRITERION. $$ PZZ110-240630- /O.EXT.KSEW.RB.Y.0021.000000T0000Z-160924T0900Z/ GRAYS HARBOR BAR- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 2 AM PDT SATURDAY FOR THE GRAYS HARBOR BAR... * COMBINED SEAS 8 TO 10 FEET...SUBSIDING TO 5 TO 7 FEET EARLY SATURDAY. * BAR CONDITION...ROUGH...BECOMING MODERATE EARLY SATURDAY. * TIME OF FIRST MAXIMUM EBB...AROUND 1115 PM PDT TONIGHT. * TIME OF SECOND MAXIMUM EBB...AROUND NOON PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-240630- /O.EXT.KSEW.SC.Y.0234.160923T2222Z-160924T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PDT TONIGHT... * WIND AND WAVES...WEST WINDS WILL RISE TO 15 TO 25 KNOTS THIS AFTERNOON AND THEN EASE OVERNIGHT. WAVES WILL BUILD TO 2 TO 4 FEET LATER THIS AFTERNOON BEFORE SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-240000- /O.CON.KSEW.SC.Y.0233.000000T0000Z-160924T0000Z/ PUGET SOUND AND HOOD CANAL- 322 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 5 PM PDT THIS AFTERNOON... * WIND AND WAVES...SOUTHERLY WINDS OF 15 TO 25 KNOTS WILL EASE LATE THIS AFTERNOON. WAVES WILL ALSO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 23, 9:23 AM PDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 23, 9:23 AM PDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
923 AM PDT FRI SEP 23 2016
.SYNOPSIS...A weak front will move inland today for some rain. A
strong ridge will bring dry and warmer weather Saturday through
Monday with the warmest weather in September possible on Monday. A
marine push will cool things down on Tuesday. Upper level trough
moving out of the Gulf of Alaska in the middle of the week will
bring a threat of more rain to the area by late in the week.
&&
.SHORT TERM...Cloudier, cooler and wetter weather on tap today as
a cold front moves inland. Most areas are already seeing rain this
morning. The back edge of the cold front will reach the coast
around 18z with showers mainly affecting the Cascades this
afternoon and evening. The cooler marine air will keep
temperatures mainly in the 50s to lower 60s this afternoon.
An upper level ridge will start to build inland on Saturday for
drier weather. Low level clouds will likely linger through the
morning hours...then skies becoming partly to mostly sunny in the
afternoon. Temps will nudge upwards with highs closer to normal -
mid to upper 60s.
The upper level ridge will continue to build over the Pac NW on
Sunday...then start to shift east and inland on Monday. Both days
will be dry and mild with temperatures trending above normal. 33
.LONG TERM...Previous discussion...Extended models in good
agreement early on in the extended period with the low level flow
turning offshore briefly on Monday before the flow turns back to
onshore during the day. Upper level ridge shifting east of the
area on Monday but 850 mb temperatures peak on Monday, in the plus
13 to 16c range. The little bit of offshore flow in the morning
will help temperature get off to a warm start. Expect Monday to be
the warmest day in the forecast period...except on the coast where
the transition to onshore flow will take place by Monday afternoon
capping high temperatures near 70. For the remainder of the area
highs in the 70s and lower 80s.
Onshore flow continuing Monday night into Tuesday. Model
consistency starts to break down on Tuesday with the GFS bringing
a very weak shortwave into the area while the ECMWF does not have
this feature. Either way with the marine push Monday night Tuesday
will be much cooler with highs as much as 15 degrees lower than on
Monday, mostly in the 60s. Both models show an upper level trough
digging well offshore on Wednesday. The GFS keeps the trough
offshore on Thursday while the ECMWF moves the trough into Western
Washington. Did not add any pops to the forecast for the interior
on Thursday but did increase the cloud cover. Highs in the 60s
will be common both for Wednesday and Thursday. Felton
&&
.AVIATION...A weak occluded front off the coast will move inland
this afternoon. This front will mostly dissipate before reaching
the Cascades this evening. Expect a weak upper level trof of low
pres to move across the region this evening. Wly flow aloft will
strengthen and become NW this evening. Low level sly flow will
become wly behind the front.
Meanwhile, areas of MVFR CIGs will become more widespread this
afternoon. Expect areas of MVFR VSBYs, mainly with rain. The mtns
will be obscd.
KSEA...Expect VFR CIGs to lower into the MVFR category range this
afternoon. Winds will increase from the S at 10-15 knots with ocnl
gusts near 20 knots after 1800 UTC.
&&
.MARINE...An occluded front over the Washington coastal waters
will continue moving east but is anticipated to mostly dissipate
before reaching the Cascades this evening. Southerly will become
westerly behind the front. The flow will become nearly flat
Saturday night and then northerly on Sunday.
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 5 PM PDT this afternoon for Admiralty
Inlet-Coastal Waters From Cape Flattery To James Island 10
To 60 Nm-Coastal Waters From Cape Flattery To James Island
Out 10 Nm-Coastal Waters From James Island To Point
Grenville 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-Northern Inland
Waters Including The San Juan Islands-Puget Sound and Hood
Canal-West Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory for hazardous seas from 5 PM this afternoon
to 2 AM PDT Saturday for Coastal Waters From Cape Flattery
To James Island 10 To 60 Nm-Coastal Waters From Cape
Flattery To James Island Out 10 Nm-Coastal Waters From
James Island To Point Grenville 10 To 60 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm.
Small Craft Advisory for rough bar until 11 PM PDT this evening
for Grays Harbor Bar.
Small Craft Advisory until 5 PM PDT this afternoon for Coastal
Waters From James Island To Point Grenville Out 10 Nm.
Gale Warning until 11 AM PDT this morning for Coastal Waters
From James Island To Point Grenville Out 10 Nm.
Small Craft Advisory until 2 AM PDT Saturday for East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 2 AM PDT
Saturday for Central U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:51 AM PDT | Small Craft Advisory for Rough Bar | SEW | 29 hr | |
| Sep 23, 3:51 AM PDT | Small Craft Advisory | SEW | 20 hr | |
| Sep 23, 3:51 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 29 hr | |
| Sep 23, 8:06 AM PDT | Gale Warning | SEW | 3 hr | |
| Sep 23, 8:06 AM PDT | Small Craft Advisory | SEW | 7 hr | |
| Sep 23, 11:36 AM PDT | Small Craft Advisory | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.